Alert archive / Kansas / Wind Advisories in 2009

Wind Advisory 10, NWS Topeka, KS

April 4, 200923 counties in Kansas

NWS Topeka, KS issued this wind advisory at Apr 4, 2009, 9:51 PM CDT for 23 counties in Kansas. It took effect at Apr 5, 2009, 4:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2009, 9:51 PM CDT (02:51 UTC)
In effect from
Apr 5, 2009, 4:00 AM CDT
Expired
Apr 5, 2009, 7:00 PM CDT
In force
15 hr
Issued by
NWS Topeka, KS
All 23 counties

Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.9 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2009-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2009-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 385 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1344 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
385 m²/s²
0-3 km storm-relative helicity
767 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KTOP 050251
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
951 PM CDT SAT APR 4 2009

...STRONG COLD FRONT EXPECTED LATE TONIGHT...

.A POTENT AREA OF LOW PRESSURE IS FORECAST TO MOVE ALONG THE
KANSAS AND NEBRASKA BORDER TONIGHT. AS THE LOW PASSES TO THE EAST
AFTER MIDNIGHT...A STRONG COLD FRONT WILL SWEEP THROUGH NORTH
CENTRAL KANSAS. THIS WILL ALLOW FOR WINDS TO INCREASE LATE TONIGHT
AND THROUGH SUNDAY MORNING. 

KSZ008-009-020>022-034>037-051100-
/O.NEW.KTOP.WI.Y.0010.090405T0900Z-090405T1800Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-GEARY-
MORRIS-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...MANHATTAN...
ABILENE...JUNCTION CITY
951 PM CDT SAT APR 4 2009

...WIND ADVISORY IN EFFECT FROM 4 AM TO 1 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 1 PM CDT SUNDAY. 

A STRONG COLD FRONT WILL MOVE THROUGH THE REGIONAL LATE TONIGHT.
BEHIND THE COLD FRONT...NORTHWEST WINDS WILL INCREASE TO 20 TO 35
MPH WITH GUSTS TO 45 MPH. THE WINDS WILL CONTINUE INTO SUNDAY
MORNING BEFORE DIMINISHING TO 15 TO 30 MPH SUNDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$
3 follow-up statements
000 
WWUS73 KTOP 050826
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
326 AM CDT SUN APR 5 2009

...STRONG WINDS CONTINUE TODAY...

.A POTENT AREA OF LOW PRESSURE WILL MOVE EAST OF THE AREA
TODAY...BRINGING STRONG NORTH TO NORTHWESTERLY WINDS IN ITS WAKE.

KSZ008-009-020>022-034>037-051800-
/O.EXT.KTOP.WI.Y.0010.090405T0900Z-090406T0000Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-GEARY-
MORRIS-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...MANHATTAN...
ABILENE...JUNCTION CITY
326 AM CDT SUN APR 5 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

NORTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS TO 45
MPH THIS MORNING...ACROSS AREAS GENERALLY ALONG AND WEST OF A
MANHATTAN TO COUNCIL GROVE TO WASHINGTON LINE. THE WINDS WILL
CONTINUE INTO SUNDAY AFTERNOON BEFORE DIMINISHING TO 15 TO 30 MPH
LATE SUNDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$
000 
WWUS73 KTOP 051646
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
1146 AM CDT SUN APR 5 2009

...STRONG WINDS CONTINUE TODAY...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST OF THE AREA TODAY...
BRINGING STRONG NORTHWESTERLY WINDS IN ITS WAKE.

KSZ010>012-023-024-026-038>040-054>056-058-059-060000-
/O.EXA.KTOP.WI.Y.0010.000000T0000Z-090406T0000Z/
MARSHALL-NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE-
SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
1146 AM CDT SUN APR 5 2009

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO NEAR
45 MPH AROUND NOON...AND PERSIST THROUGH THE AFTERNOON HOURS. THE
WINDS WILL BEGIN TO SUBSIDE TO 15 TO 25 MPH LATER THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$

KSZ008-009-020>022-034>037-060000-
/O.CON.KTOP.WI.Y.0010.000000T0000Z-090406T0000Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-GEARY-
MORRIS-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...MANHATTAN...
ABILENE...JUNCTION CITY
1146 AM CDT SUN APR 5 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH
WILL PERSIST THROUGH THE AFTERNOON HOURS. THESE STRONG GUSTY
WINDS WILL BEGIN TO SUBSIDE TO 15 TO 25 MPH LATER THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$
000 
WWUS73 KTOP 052358
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
658 PM CDT SUN APR 5 2009


KSZ008>012-020>024-026-034>040-054>056-058-059-060100-
/O.EXP.KTOP.WI.Y.0010.000000T0000Z-090406T0000Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
658 PM CDT SUN APR 5 2009

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. 

NORTHWEST WINDS OF 15 TO 30 MPH WILL CONTINUE THIS EVENING AS COLD
CANADIAN HIGH PRESSURE MOVES INTO THE REGION...BUT WIND ADVISORY
CRITERIA OF SUSTAINED AT 30 MPH IS NOT LONGER EXPECTED. THUS THE
WIND ADVISORY WILL BE ALLOWED TO EXPIRE AS SCHEDULED. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Apr 4, 7:42 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Apr 4, 7:42 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
742 PM CDT SAT APR 4 2009

.UPDATE...

UPDATE FOR THE 00Z TAFS AND PUBLIC.

&&

.DISCUSSION...

GOING FORECAST IN PRETTY GOOD SHAPE. HAVE UPDATED TO REMOVE EVNG
POPS IN POST DRY LINE AREAS. LEFT IN SOME SHOWERS THIS EVNG IN THE
NW CLOSER TO THE UPPR LVL LOW. WILL CONT TO MONITOR CONDS FOR
LATER TONIGHT AND WILL UPDATE AGAIN LATER THIS EVNG FOR POPS AFTER
MIDNIGHT. HAVE ALSO LET THE WIND ADVRY GO...BUT MAY NEED TO ISSUE
ANOTHER WIND ADVRY FOR LATE TNGHT IN THE NW. WILL CONT TO MONITOR.

&&

.AVIATION...

VFR CONDS EXPECTED TO CONT THIS EVNG. SFC CDFNT EXPECTED TO COME
THRU AFTER 07Z ALL 3 TAFS SITES AND EXPECT AN MVFR CIG TO FOLLOW
CLOSELY BEHIND. AS LO LVL FRONTOGENESIS MOVS THRU SUN MRNG SHLD
SEE SOME PRECIP...BUT TYPE IS OF CONCERN. HAVE JUST GO WITH A MIX
OF RA/SN AT THIS TIME WITH MVFR VISBY. CEILINGS SHLD LIFT SOME IN
THE AFTN ON SUN DUE TO MIXING.

&&

.PREV DISCUSSION... /ISSUED 326 PM CDT SAT APR 4 2009/

DISCUSSION...

19Z WATER VAPOR IMAGERY DEPICTS VIGOROUS CLOSED LOW LIFTING THROUGH
NORTHWEST KANSAS. HAVILAND PROFILER DEPICTING 90KT 500MB JET MAX
ROTATING THROUGH THE SOUTHEAST QUADRANT OF THE LOW...FAIRBURY
DEPICTING 75KTS. 992MB SFC LOW ANALYZED OVER WEST CENTRAL KANSAS.
TIGHT PRESSURE GRADIENT AND RELATIVELY DEEP MIXING THIS AFTERNOON
BROUGHT WINDY CONDITIONS TO THE CWA. SFC WARM FRONT EXTENDING FROM
THE LOW TO JUST NORTH OF MANHATTAN AND TOPEKA...AND LIFTING
NORTHWARD. SFC DRYLINE ANALYZED AND NOW REFLECTED BY RADAR FINE LINE
AND BY CU ON VISIBLE SATELLITE WRAPPING NORTH OF HAYS...THROUGH
OTTAWA COUNTY...SOUTH TO NEAR HUTCHISON. IMAGE FROM STRONG SOUTHERLY
FLOW AND LOW LEVEL MOISTURE ADVECTION HELPED DEWPOINTS REACH UP INTO
THE MID-40S NEAR FORECAST ISSUANCE TIME...BUT NEAR-TERM MODELS
POORLY REFLECTING CURRENT MOISTURE SITUATION. THIS MAY BE DUE TO
UNDERESTIMATION OF THE INFLUENCE OF MIXING DOWN DRY LOW/MIDLEVEL AIR
NOTED ON 12Z OUN AND SGF SOUNDINGS. TOP SOUNDING REMAINS DOWN DUE TO
THE ONGOING INSTALLATION OF THE RRS. FORECAST FOCUS TODAY WILL BE ON
NEAR-TERM CONVECTIVE POTENTIAL.

LATE THIS AFTERNOON/TONIGHT...UPPER LOW WILL CONTINUE TO MOVE
THROUGH THE CENTRAL PLAINS STATES. CONVECTION WILL DEVELOP AS STRONG
UPPER FORCING SHIFTS EASTWARD...GENERALLY ALONG THE SFC DRYLINE AND
WARM FRONT LIFTING TO ALONG THE KS/NE LINE AROUND 00Z. MITIGATING
FACTOR FOR THE EVENT THOUGH REMAINS THE PALTRY MOISTURE ACROSS THE
AREA. CONVECTION HAS ALREADY BEGUN TO DEVELOP ACROSS NORTH CENTRAL
KS WHERE NARROW AXIS OF 400-600J/KG OF MLCAPE ARE NOTED IN
WARM/RELATIVELY MOIST LL SECTOR WITH STEEPENING LAPSE RATES ALOFT.
FAVORABLE SHEAR PROFILES WOULD SUPPORT THE POTENTIAL FOR LOW-TOPPED
SUPERCELLS. SMALL TORNADO RISK SEEMS WARRANTED CONSIDERING THE
SHEAR...BUT HIGH CLOUD BASES MAY IMPEDE A HEIGHTENED RISK.
BUT...WITH THE LOW FREEZING LEVEL...LARGE HAIL CERTAINLY POSSIBLE.
SHOULD SEE A BREAK IN THE ACTION WITH LARGE SCALE SUBSIDENCE LATE
TONIGHT. THEN...SEE NEXT PARAGRAPH.

OVERNIGHT...QUICK TRANSITION BACK TO A POTENTIAL WINTER WEATHER
SCENARIO...AS KANSAS SEEMS TO BE NOTORIOUS FOR THIS SPRING...AS COLD
FRONT AND COLDER AIRMASS INVADE THE PLAINS. SATURATED LOW LEVEL
ATMOSPHERE...INCLUDING THE FAVORED DENDRITIC GROWTH ZONE SUNDAY
MORNING WARRANTS THE SNOW MENTION. BUT...NEAR SFC TEMPS STAY A BIT
WARMER THAN PREVIOUS FORECASTS HAD SUGGESTED...AND WAS A BIT SLOWER
WITH THE RAIN/SNOW TRANSITION LINE OVERNIGHT. MODEST FORCING THROUGH
THE LOW LEVEL DEFORMATION ZONE THROUGH THE MORNING HOURS WARRANTS
THE CONTINUED GOOD POPS CHANCE. NOT ALL THAT CONVINCED THAT
ACCUMULATING SNOW IS LIKELY. GROUND TEMPERATURES REMAIN WARM...AND
BEST FORCING SITS BELOW THE FAVORED SNOW GROWTH ZONE...WHICH ALSO
BEGINS TO DESATURATE BY THE EARLY AFTERNOON. SNOW RATES SHOULD BE
SLOW ENOUGH TO ALLOW FOR MELTING TO OCCUR ON CONTACT...BUT DO NOT
ANTICIPATE GOOD ACCUMULATIONS IN THE FIRST PLACE. OTHER CONCERN OF
NOTE WILL BE THE POTENTIAL FOR STRONG WINDS BEHIND THE COLD FRONT.
TIGHT GRADIENT ON THE BACKSIDE OF THE LOW MAY ALLOW FOR GUSTY
NORTHERLY WINDS THROUGH THE AFTERNOON. LOOKS TO REMAIN BELOW
ADVISORY CRITERIA AT THIS TIME...BUT WILL LEAVE TO NEXT SHIFT TO
REASSESS.

LUNDE

THE UPPER TROUGH WILL BE OVER THE MID MISSISSIPPI VALLEY SUNDAY
EVENING WITH SOME LIGHT SNOW POSSIBLE ACROSS NORTHEAST KANSAS AS
ENERGY ROTATES AROUND THE BACK SIDE OF THE UPPER TROUGH. COLD
ADVECTION SUNDAY NIGHT INTO MONDAY NIGHT WILL YIELD BELOW NORMAL
TEMPS FOR EARLY APRIL. LOWS MONDAY MORNING WILL DIP INTO THE MID AND
UPPER 20S WITH HIGHS MONDAY IN THE 30S. LEFT A MENTION OF SOME
FLURRIES MONDAY WITH THE PASSAGE OF ANOTHER WAVE ACROSS EASTERN
KANSAS.

SKIES CLEAR OFF MONDAY NIGHT AS THE SYSTEM PULLS OFF AND BROAD HIGH
PRESSURE IS PRESENT AT THE SURFACE. AS MENTIONED ABOVE THE CLEARING
SKIES AND COLD ADVECTION WILL SEND TEMPS DOWN INTO THE LOWER 20S.
BULK OF THE COLD AIR MOVES OFF TO THE EAST AND RETURN FLOW SETS UP
ON TUESDAY...HIGHS WILL REBOUND INTO THE LOW AND MID 50S.

THE NEXT SYSTEM TO AFFECT THE PLAINS WILL OCCUR IN THE MID TO LATE
WEEK PERIOD FROM WEDNESDAY NIGHT THROUGH THURSDAY. A BAROCLINIC ZONE
SETS UP ACROSS NORTHERN KANSAS WITH AN UPPER WAVE MOVING ACROSS THE
PLAINS. ECMWF ENSEMBLE GUIDANCE PREFERRED THROUGH THE PERIOD AND
ALSO OP 12Z GFS BRINGS A SYSTEM ACROSS THE PLAINS. TIMING MAY BE AN
ISSUE AND HAVE LEFT THURSDAY NIGHT DRY FOR NOW BUT IF SYSTEM IS A
BIT SLOWER THAN WILL NEED TO HOLD ONTO SHOWERS THURSDAY EVENING IN
NORTHEAST AND EAST CENTRAL KANSAS. TEMPERATURES WILL HOVER NEAR
NORMAL FOR LOWS AND SLIGHTLY COOLER THAN NORMAL FOR HIGHS THURSDAY
WITH TEMPS IN THE 50S.

53

THURSDAY EVENING THROUGH SATURDAY AFTERNOON...UPPER LEVEL SHORTWAVE
TROUGH EXITS THE REGION THURSDAY EVENING AND GRADUALLY CLEARS OUT
OVERNIGHT FRIDAY. GFS AND ECMWF ARE IN GOOD AGREEMENT WITH THE
EFFECTS OF THE SYSTEM...BUT THE GFS IS A LITTLE MORE PROGRESSIVE
WITH ITS EXIT.  DUE TO THE UNCERTAINTY OF THE SPEED OF THE
SYSTEM...LEFT ANY WORDING OF LINGERING PRECIPITATION OUT OF THE
FORECAST...FOR NOW. BEHIND THE SYSTEM UPPER LEVEL RIDGE AND
ASSOCIATED SURFACE HIGH WILL BRING DRIER CONDITIONS. COOLER
NORTHWEST FLOW WILL KNOCK TEMPERATURES DOWN INTO THE UPPER 50S TO
LOWER 60S LATE NEXT WEEK.

JL

AVIATION...

SEVERAL CONCERNS TO TOUCH ON FOR THE 18Z TAF ISSUANCE.
FIRST...TIGHT SFC PRESSURE GRADIENT AND IMPROVING MIXING THIS
AFTERNOON WILL MAKE FOR STRONG...GUSTY WINDS AT EACH OF THE
TERMINALS. NEXT IS THE POTENTIAL FOR CONVECTION LATER THIS
AFTERNOON. PRIMARY CONCERN WILL BE NORTHWARD LOW LEVEL MOISTURE
TRANSPORT...WHICH AS OF LATE MORNING WAS SLOW TO OCCUR. BUT...EVEN
WITH LIMITED MOISTURE...STRONG FORCING SHOULD ALLOW FOR AT LEAST
SHOWERS WITH EMBEDDED THUNDERSTORMS TO DEVELOP ACROSS THE LOCAL
AREA. BEST CHANCE FOR SH/TSRA LOOKS TO SET-UP NORTH OF THE
TERMINALS NEARER TO THE LIFTING SFC WARM FRONT. NOT OVERLY
CONFIDENT IN SH/TSRA FURTHER SOUTH...AND LEFT AS VCTS FOR NOW AT
TOP/FOE. WINDS VEER BEHIND COLD FRONT DURING THE EVENING HOURS.
MODELS CONSISTENT DEPICTING MVFR STRATUS AFTER 09Z...WITH SOME
FORCING LATER SUNDAY MORNING WHICH WILL BRING RAIN OR SNOW SHOWERS
TO EACH TERMINAL...GENERALLY AFTER 13Z.

LUNDE

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Apr 4, 2:17 PM CDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
217 PM CDT SAT APR 4 2009

KSZ008>012-020>024-026-034>040-054>056-058-059-051930-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
217 PM CDT SAT APR 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS GENERALLY NORTH OF THE KANSAS
TURNPIKE THROUGH EARLY THIS EVENING. SEVERE STORMS ARE
POSSIBLE...WITH THE POTENTIAL FOR A BRIEF TORNADO...DAMAGING WIND
GUSTS AND HAIL. THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS
NORTH CENTRAL AND CENTRAL KANSAS THIS AFTERNOON. THESE STORMS WILL
MOVE NORTHEASTWARD...PRIMARILY AFFECTING PORTIONS OF NORTH CENTRAL
AND NORTHEAST KANSAS AS THE DAY PROGRESSES.

A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE AREA THROUGH THE EARLY
EVENING AS A STRONG STORM SYSTEM MOVES INTO THE CENTRAL PLAINS
STATES. SUSTAINED WIND SPEEDS NEAR 30 MPH WITH GUSTS TO AROUND 45
MPH ARE POSSIBLE THIS AFTERNOON.

VERY HIGH FIRE DANGER IS EXPECTED THIS AFTERNOON ACROSS THE
AREA...AS STRONG SOUTH WINDS AND WARM TEMPERATURES DEVELOP OVER
EASTERN KANSAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EXPECT OVERNIGHT LOW TEMPERATURES EARLY MONDAY AND EARLY TUESDAY
TO BE WELL BELOW NORMAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS NORTH OF THE KANSAS TURNPIKE WILL LIKELY BE NEEDED THIS
AFTERNOON AND EARLY EVENING.

In the hours before

Local storm report, Apr 4, 4:41 PM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
441 PM CDT SAT APR 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     NON-TSTM WND GST CONCORDIA               39.57N 97.66W
04/04/2009  M58 MPH          CLOUD              KS   ASOS

&&

MRC
Special weather statement, Apr 4, 5:08 PM CDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
508 PM CDT SAT APR 4 2009

KSZ010-042230-
MARSHALL-
508 PM CDT SAT APR 4 2009

...SIGNIFICANT WEATHER ALERT FOR MARSHALL COUNTY...

THROUGH 530 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTH AT 50 MPH
ACROSS PORTIONS OF NORTHWEST MARSHALL COUNTY. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING
HALF INCH SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS
THAT COULD BE AFFECTED INCLUDE MARYSVILLE AND OKETO.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.

Nearby

Wind Advisories in Kansas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.